Sharing is always good!

So, with the pneumonia diagnosis, the Dr. changed our son’s antibiotics and gave us a nebulizer prescription. From that point on, we would need to give him the nebulizer every three hours until the next morning when he would have another appointment to check his lungs. If things weren’t better, he would need to go to the hospital.

Having another appointment 24 hours after this one sent my recently heightened daddy radar into overdrive. When the pediatrician is visibly concerned — that’s when I worry.

24 long hours of nebulizers and broken sleep had us bleary eyed, but we could see the light coming back into his eyes and I can honestly say that was all that mattered. As my wife came down from changing his diaper, she calmly stated that our son’s stool was red, but she had an idea as to the cause. A few weeks earlier, our neighbors, who have a daughter a week older than our son were shocked by a red stool and immediately called the pediatrician. The cause…the antibiotic (Cefdinir — you can see side effects here at WebMD).

If you are faced with a red stool, do what you need to do. Not all red stools are caused by side effects — so call the pediatrician immediately. We were literally on a way to the pediatrician’s office anyway, so we were able to confirm that it was in fact the antibiotic. But, if you have recently changed antibiotics or are just starting out and come across a red stool — this bit of information might help.

He had his appointment and things had improved, so we didn’t need to check him into the hospital. My wife asked about the red stool and our pediatrician sheepishly said she forgot to mention it. We weren’t upset since she was obviously more concerned about the pneumonia than the side effects of the antibiotics, but were thankful that our neighbors had relayed their own story of the red stool.

Sharing is always good!